Alert archive / Nebraska / Tornado Warnings in 2010
Tornado Warning 41, NWS North Platte, NE
NWS North Platte, NE issued this tornado warning at Jun 6, 2010, 7:08 PM MDT for Keith County, Lincoln County, McPherson County, Nebraska. It was in force for 37 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2010, 7:08 PM MDT (01:08 UTC)
- Expired
- Jun 6, 2010, 7:45 PM MDT
- In force
- 37 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Keith County, NE, Lincoln County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 102 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:39 PM MDT | TSTM WND GST 60 | Hershey, NE | |
| Jun 6, 7:39 PM MDT | TSTM WND GST 80 | Hershey, NE | |
| Jun 6, 7:39 PM MDT | NON-TSTM WND GST 60 | 3 E Hershey, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 2:24 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 1540 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
011
WFUS53 KLBF 070108
TORLBF
NEC101-111-117-070145-
/O.NEW.KLBF.TO.W.0041.100607T0108Z-100607T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
808 PM CDT SUN JUN 6 2010
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
NORTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
SOUTHWESTERN MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
* UNTIL 845 PM CDT/745 PM MDT/
* AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 10 MILES NORTH OF SARBEN...OR 25 MILES SOUTHWEST
OF TRYON...AND MOVING SOUTHEAST AT 50 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
SARBEN AROUND 715 PM MDT.
SUTHERLAND AND SUTHERLAND RESERVOIR STATE RECREATION AREA AROUND
825 PM CDT.
HERSHEY AROUND 830 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT
WAS IN EFFECT FOR THE SAME AREA.
&&
LAT...LON 4090 10124 4092 10125 4100 10125 4100 10129
4135 10145 4140 10142 4140 10140 4143 10140
4162 10129 4124 10066
TIME...MOT...LOC 0108Z 320DEG 43KT 4130 10128
$$
CDC1 follow-up statement
449
WWUS53 KLBF 070124
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
824 PM CDT SUN JUN 6 2010
NEC101-111-117-070145-
/O.CON.KLBF.TO.W.0041.000000T0000Z-100607T0145Z/
MCPHERSON NE-LINCOLN NE-KEITH NE-
824 PM CDT SUN JUN 6 2010
...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN KEITH...
NORTHWESTERN LINCOLN AND SOUTHWESTERN MCPHERSON COUNTIES UNTIL 845 PM
CDT/745 PM MDT/...
AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED 6 MILES NORTH OF SUTHERLAND...OR 21 MILES WEST OF
NORTH PLATTE...MOVING SOUTHEAST AT 40 MPH.
THIS DANGEROUS STORM WILL BE NEAR...
SUTHERLAND RESERVOIR STATE RECREATION AREA AROUND 830 PM CDT.
HERSHEY AROUND 835 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4090 10124 4092 10125 4100 10125 4100 10129
4135 10145 4140 10142 4140 10140 4143 10140
4162 10129 4124 10066
TIME...MOT...LOC 0124Z 308DEG 36KT 4122 10111
$$
CDCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:47 PM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 6, 2:47 PM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT SUN JUN 6 2010 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...INSTABILITY IS INCREASING LATE THIS AFTERNOON ACROSS FAR SOUTHWEST NEB INTO THE PANHANDLE. AT THE SAME TIME...WARM TEMPS ALOFT ARE STARTING TO BUILD NORTHEASTWARD...WITH LACK OF CU NOTED ACROSS MOST OF WESTERN KS AND EASTERN CO. SEEMS EDGE OF WARMER TEMPS ALOFT /CAP/ IS ACROSS THE SOUTHERN NEB PANHANDLE INTO SOUTHWEST NEB. CU HAS BEEN INCREASING IN THESE AREAS...AND SOME TCU NOW NOTED ON VISIBLE IMAGERY JUST NORTH OF SIDNEY. ENVIRONMENT SEEMS DECENT TO SUPPORT TSTM DEVELOPMENT THIS EVENING ACROSS THE SOUTHERN NEB PANHANDLE INTO FAR SOUTHWEST NEB...AND PARAMETERS WOULD SUPPORT A SFC BASED SUPERCELL OR TWO WITH LARGE HAIL. LATER TONIGHT...TSTMS LIKELY WILL DEVELOP FOR AREAS MAINLY NORTH OF INTERSTATE 80. RAPID RETURN OF DEEP MOISTURE ON STRENGTHENING SOUTHERLY LLJ...WILL AID IN DESTABILIZATION OF THE MID LEVELS. ELEVATED SUPERCELLS WITH LARGE HAIL MAIL RESULT...MAINLY AFTER 04Z MONDAY AS MID LEVEL LAPSE RATES STEEPEN. MONDAY...A SFC CYCLONE WILL DEEPEN ACROSS NORTHEAST CO...IN RESPONSE TO AN APPROACHING SHORTWAVE ALOFT. THIS WILL SHARPEN AN INVERTED TROUGH/WARM FRONT ACROSS SOUTHWEST NEB. CONDITIONS WILL BECOME VERY UNSTABLE BY AFTERNOON...AS VERY STEEP MID LEVEL LAPSE RATES...COMBINED WITH TEMPS IN 80S AND DEW PTS IN THE UPPER 60S...SHOULD YIELD SFC BASED CAPES FROM 3500 TO 4500 J/KG. A STRONG CAPPING INVERSION WILL ALSO BE IN PLACE...WITH H7 TEMPS AROUND 15C. THE MOST LIKELY SEVERE WEATHER SCENARIO AT THIS TIME FOR SOUTHWEST NEB...WOULD FAVOR STORMS TO INITIATE NORTH OF THE SFC LOW ACROSS THE SOUTHEAST NEB PANHANDLE LATE AFTERNOON...AND THEN TRACK EAST INTO A VERY FAVORABLE ENVIRONMENT OF RICH LOW LEVEL MOISTURE AND BACK EAST TO SOUTHEAST SFC FLOW ACROSS SOUTHWEST NEB DURING THE EVENING. ENVIRONMENT WILL SUPPORT SUPERCELLS...WITH VERY LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .LONG TERM (TUESDAY THROUGH SATURDAY)...UNSETTLED PATTERN WILL CONTINUE. FRONT IS SHUNTED SOUTH OF THE AREA TUESDAY...WITH BEST INSTABILITY FOCUSED TO OUR SOUTH TUESDAY AND WEDNESDAY. FRONT LIFTS BACK NORTH ACROSS THE AREA THURSDAY...WITH THE POTENTIAL FOR ADDITIONAL SEVERE TSTM DEVELOPMENT. MODELS SEEM TO BE COMING INTO AGREEMENT NOW...AND FRONT WILL SINK SOUTH OF THE AREA FRIDAY...BUT SHOWERY WEATHER STILL POSSIBLE BEHIND FRONT INTO AT LEAST THE FIRST HALF OF THE WEEKEND IN SOUTHWEST FLOW ALOFT. && .AVIATION... VISUAL FLIGHT RULES WILL CONTINUE THROUGH 03Z AT TERMINALS KLBF AND KVTN. MODELS CREATE A SPREAD IN THE NEAR TERM WHERE CONVECTION MAY DEVELOP ON THE HIGH PLAINS AND SPREAD EAST...WHILE THE ALTERNATE SOLUTION BRINGS LITTLE QPF INTO THE SOUTHWEST AND FOCUSES ENERGY ACROSS THE NORTH THAT COULD IGNITE THUNDERSTORMS FURTHER NORTH AND DROPPING SOUTHEAST OVERNIGHT. MODEL BLEND WAS FOLLOWED WITH CHANCE FOR THUNDERSTORMS AT BOTH TERMINALS FROM 03Z AND BEYOND. STRATUS DEVELOPS ACROSS THE NORTH LATE THAT COULD BRING CEILING TO MVFR OR LOWER WITH CEILING AOB 2500 FT AT THE KVTN TERMINAL. AVIATION FORECAST WILL CONTINUED TO BE WATCHED AS CONVECTION DEVELOPS THIS EVENING AND EVOLVES OVERNIGHT WITH UPDATES POSSIBLE. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE TSTM WATCH FOR NEB ZONES 022-023...035...056-058...AND 069 UNTIL 03Z. SHORT/LONG...TAYLOR AVIATION...KECK
Hazardous weather outlook, Jun 6, 2:05 PM MDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT SUN JUN 6 2010 NEZ004>010-022>029-035>038-056>059-069>071-094-071015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 305 PM CDT SUN JUN 6 2010 /205 PM MDT SUN JUN 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE POTENTIAL FOR SEVERE THUNDERSTORMS DEVELOPMENT WILL COVER AREAS WEST OF A LINE FROM MILLS IN KEYA PAHA COUNTY...TO STUART IN HOLT COUNTY TO 8 MILES NORTH OF BURWELL IN GARFIELD COUNTY...TO 4 MILES WEST OF PALISADE IN HAYES COUNTY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ON THE HIGH PLAINS LATE THEN MOVE EAST ACROSS WESTERN NEBRASKA...OF WHICH LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. IN THE EVENING THE LOW LEVEL JET WILL BE STRENGTHENING TO ENHANCE LIFT AS SEVERAL DISTURBANCES MOVE EAST TO AID IN THUNDERSTORM DEVELOPMENT TONIGHT. FURTHER EAST...GENERAL THUNDERSTORM DEVELOPMENT IS POSSIBLE OVER THE REMAINDER OF THE OUTLOOK AREA WHERE A FEW OF THE STRONGER STORMS MAY STILL CONTAIN SMALL HAIL AND HEAVY RAIN AS THE CONVECTION EVOLVES OVERNIGHT AND MOVES EASTWARD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ON MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT. AS SURFACE LOW PRESSURE DEEPENS ACROSS EAST CENTRAL COLORADO AND NORTHWEST KANSAS...MOIST AND VERY UNSTABLE CONDITIONS WILL BE PRESENT NEAR AND NORTH OF A WARM FRONT DRAPED NEAR THE NEBRASKA AND KANSAS BORDER. SUPERCELLS ARE POSSIBLE BY LATE AFTERNOON INTO MONDAY EVENING...WITH THE GREATEST RISK FOR SEVERE THUNDERSTORM DEVELOPMENT SOUTH OF A LINE FROM ANTIOCH IN SHERIDAN COUNTY TO BURWELL IN GARFIELD COUNTY. A FEW OF THE STRONGEST STORMS MAY CONTAIN VERY LARGE HAIL AND WIND DAMAGE. OVERNIGHT MONDAY THE LOW LEVEL JET INTENSIFIES...WITH THE POTENTIAL FOR THUNDERSTORMS WILL PERSIST. WEDNESDAY THROUGH SATURDAY THERE IS A DAILY CHANCE FOR THUNDERSTORMS. ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE...AS THE UPPER RIDGE BUILDS EAST AND THE UPPER FLOW TURNS MORE SOUTHWEST FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THE EVENING HOURS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
In the hours before
Local storm report, Jun 6, 5:21 PM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 E GRANT 40.84N 101.71W
06/06/2010 M1.00 INCH PERKINS NE TRAINED SPOTTER
VORTEX2 REPORTED HAIL COVERING GROUND
&&
CDCLocal storm report, Jun 6, 5:22 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
622 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 2 NW GRANT 40.86N 101.75W
06/06/2010 M81 MPH PERKINS NE FIRE DEPT/RESCUE
&&
TKECKLocal storm report, Jun 6, 5:58 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
658 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 10 S ASHBY 41.88N 101.93W
06/06/2010 E1.00 INCH GRANT NE PUBLIC
&&
13Local storm report, Jun 6, 6:26 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 9 S ELSIE 40.72N 101.39W
06/06/2010 E1.75 INCH PERKINS NE PUBLIC
&&
13Local storm report, Jun 6, 6:46 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 10 NE OSHKOSH 41.51N 102.21W
06/06/2010 E1.00 INCH GARDEN NE CO-OP OBSERVER
&&
JSWEETLocal storm report, Jun 6, 7:00 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
800 PM CDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 10 S OSHKOSH 41.26N 102.34W
06/06/2010 E1.25 INCH GARDEN NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:01 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 44 min |
| Jun 6, 6:22 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden | 38 min |
| Jun 6, 6:32 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, McPherson | 43 min |
| Jun 6, 6:38 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 52 min |
| Jun 6, 7:03 PM MDT | Tornado Warning | LBF | Arthur, Keith, Lincoln | 27 min |
| Jun 6, 7:18 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Keith | 42 min |
| Jun 6, 7:32 PM MDT | Tornado Warning | LBF | Keith, Perkins | 28 min |
| Jun 6, 7:35 PM MDT | Severe Thunderstorm Warning | LBF | Perkins | 40 min |
| Jun 6, 7:44 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 46 min |
| Jun 6, 7:59 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 46 min |
| Jun 6, 8:09 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 51 min |
| Jun 6, 8:28 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 32 min |
| Jun 6, 8:29 PM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln, Perkins | 46 min |
| Jun 6, 8:33 PM MDT | Tornado Warning | LBF | Chase, Hayes | 27 min |
| Jun 6, 8:41 PM MDT | Tornado Warning | LBF | Hayes, Lincoln | 34 min |
| Jun 6, 9:01 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 29 min |
| Jun 7, 2:40 PM MDT | Flash Flood Watch | LBF | Boyd, Brown, Chase, Cherry, Deuel, Frontier and 7 more | 15 hr |
Nearby
Tornado Warnings in Nebraska, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.